MDJunction - People Helping People
 
Ask a Question
03/24/2010 08:19 AM

lamictal and short term memory loss???

Missy1968
Missy1968  
Posts: 186
Member

My doc upped lamictal 100 mg (taking 300mg now) a while back and since then I have short term memory loss. I sometimes struggle to remember what someone said or what I was talking about within 15-30 seconds.(not as bad as when I took trazodone for a few days!)

My doc said it's not the lamictal ( of course ) - I have been taking seroquel 200mg as well.No probs there. When he upped the seroquel to 400mg, a couple of months later I broke out in a weird rash on my upper body....I have strange reactions to meds...

Reply

03/24/2010 09:29 AM
uppitywoman
uppitywoman  
Posts: 42705
VIP Member
I'm an Advocate

I take 400 mg of Lamictal and really don't know that I have had short term memory loss. I do know that all my meds combined make my processing time slower in general. I have to read slower and sometimes repeatedly to comprehend and retain information. Also, if I have just been given information verbally, I will sometimes ask to have it repeated. Makes me feel stupid sometimes, but I can't say for sure that it is the Lamictal. I think it's everything combined.

03/24/2010 02:29 PM
dizzyb
dizzyb  
Posts: 4328
VIP Member

Hey Missy Smile good to see you. I had the same thing when my Lamictal dose was upped. Luckily I'm blonde so I got away with it Laughing the time span of memory definitely got longer as my body got used to it, and I'm pretty much ok now. Only problem is that someone can tell me their name and I've forgotten in a second. This bothers me because I used to have and excellent memory and in my line of work I have to remember names. I've been paying particular attention to my memory and actively working on it. I hope it eases up for you.

03/24/2010 03:06 PM
YorkieLove
YorkieLove  
Posts: 7033
VIP Member
I'm an Advocate

I have both of the above mentioned problems. Slowed processing and memory loss. I prided myself on being sharp, but no more. It makes me sad.

03/24/2010 04:46 PM
santos63
santos63  
Posts: 2524
Senior Member

I've the short term memory loss and slower processing. I think it is the medications slowing my brain down, cause when I'm not medicated, I'm manic and need the slow down. But then, the slower processing might be what was really the norm all along.I just thought it was cool to be manic and on top of things all the time (or so I thought, anyway).

Anyway, if I'm not depressed and I can enjoy something, (like anything), I don't care anymore if I'm a little slower. Let go and let God.

Post edited by: santos63, at: 03/24/2010 04:48 PM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved